I'm not sure if anyone will read this. So coming off the Effexor the doctors put me on a med merry go round of three other ads and some benzos within a period of two months. Well the Zoloft and Celexa didn't work. Either didn't work or my Effexor witndrawal was not letting them work. So finally I told them to try me on Prozac 10mg to see if that would help me since I had been on it before 9 years ago. I thought maybe it might help stabilize me. Well I tried about 5 weeks and couldn't hang. It was making me think about death and feeling really disconnected. So i weaned off the Prozac. It's been 15 days with no meds. And I haven't taken any benzos. I went through some pretty weird stuff. Depersonalization and intrusive thoughts are my hardest symptoms. The depersonalization is gone for now. I don't get to happy about any symptom going because I know it can come back. Just like the intrusive repetitive thoughts. I thought those were almost gone. Well today has been bad. I keep thinking what if I want to hurt my kids or myself. But overall the physical and mental symptoms have been easing up in such small amounts that sometimes it's hard for me to notice. But then when I read back to when the effexor stopped working I have gotten a smidge better. It's up and down every day. But the last two days my brain actually felt like it did while I was on the Effexor and felt ok. So I'm not sure if that's a good thing. But it was only 2 days :( I was hoping I was back for good. I tested myself for intrusive thoughts and I just went right on to think of other things and not ruminate. And it was so easy. My brain was quiet somewhat. But today I guess I was back to the anxiety cause the intrusive thoughts of what ifs were bad this morning. When I'm anxious I find my brain talking more and I'm looking for symptoms. I just keep telling myself it's withdrawal. Even though the psychs don't think so. Because I have been off the Effexor for a couple months and now off Prozac for 2 weeks. But I was not like this before starting all the meds. Just had some panic attacks. My therapist thinks it's a good idea to try and manage my anxiety without meds. But now my problem is I'm managing my old anxiety and a whole new list of problems. Knock on wood I have been able to fall asleep fairly easy except right before my period. But sometimes don't feel so rested because of the dreams. But I'm not complaining because before I couldn't sleep at all. I guess I'm just looking for some reassurance to ride this out. If it's really me I don't want to suffer needlessly. im just afraid being on the ads for so long changed my chemistry for good. How long do I except these symptoms as withdrawal?
Shelby; from what you are saying I still think your having part withdrawals no matter what the doctors say but just keep doing what you are doing as long as you can stay away from that feeling of hurting yourself or your kids. All of us are different and the withdrawals can be the month to 6 months etc. I really don't agree with them changing all your meds as you were coming off the Effexor the best way is slowly decrease the Effexor while adding something else when they are working there great its times like this that make it tough.It would not hurt them to let you continue to take an anxiety pill to help keep yourself together I think these doctors put you through hell because they did not know how to take someone off of SSRI's or sari's you don't bounce around like they were doing this only made you worse. PROUD OF YOU the way you were able to keep it together.But if it does come to going back on something for a while finding another doctor. a little of this you are having ups and downs could now be part the Effexor and the Prozac if I'm understanding this right. I really hope you get to feeling much better very soon.lots of water and short walks around the block help to and as soon as you start thinking about the negative effects put thoughts in your mind that now or used to give you a smile or make you happy it's like forcing these negative thoughts back out of your head. please keep us posted. we do know what it's like been through this myself at one time Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jun 2011 • 6 answers
Posted 20 Jan 2012 • 1 answer
Posted 5 Mar 2013 • 6 answers
Posted 3 Jul 2014 • 3 answers
Posted 19 Feb 2016 • 3 answers